A parallel computing scheme for minimizing a class of large scale functions

Ge R (1989). A parallel computing scheme for minimizing a class of large scale functions. Applied Mathematics and Computation 30 (3): 261-288. DOI:10.1016/0096-3003(89)90055-6.

Full text not available from this repository.

Abstract

This paper gives a parallel computing scheme for minimizing a twice continuously differentiable function with the form ƒf(x) = ∑i = 1mƒi(xi) + ∑i = 1m∑j = 1(j > i)m ƒij(xi, xj),where x = (xT1,…,xTm)T and xi ∈ Rni, ∑mi = 1ni = n, and n a very big number. It is proved that we may use m parallel processors and an iterative procedure to find a minimizer of ƒ(x). The convergence and convergence rate are given under some conditions. The conditions for finding a global minimizer of ƒ(x by using this scheme are given, too. A similar scheme can also be used parallelly to solve a large scale system of nonlinear equations in the similar way. A more general case is also investigated.

Item Type: Article
Research Programs: System and Decision Sciences - Core (SDS)
Depositing User: Luke Kirwan
Date Deposited: 09 Aug 2016 07:55
Last Modified: 25 Jan 2017 15:09
URI: http://pure.iiasa.ac.at/13623

Actions (login required)

View Item View Item

International Institute for Applied Systems Analysis (IIASA)
Schlossplatz 1, A-2361 Laxenburg, Austria
Phone: (+43 2236) 807 0 Fax:(+43 2236) 71 313